Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 44, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 7, 2015, 2:45 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2015, 2:45 PM EST (19:45 UTC)
- Expired
- Dec 8, 2015, 2:36 PM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS72 KKEY 071945 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 245 PM EST MON DEC 7 2015 GMZ033-034-055-075-080330- /O.NEW.KKEY.SC.Y.0044.151207T1945Z-151208T0400Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 245 PM EST MON DEC 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE LOWER STRAITS OF FLORIDA AND THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS AND GUSTY WILL PREVAIL ACROSS THE LOWER STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF OF MEXICO TONIGHT. * WAVES/SEAS...SEAS UP TO 8 FEET ARE POSSIBLE IN THE WATER NORTH...WEST...AND SOUTHWEST OF DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
4 follow-up statements
354 WHUS72 KKEY 080317 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EST MON DEC 7 2015 GMZ033-034-055-075-081000- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1017 PM EST MON DEC 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND WESTERN PORTION OF THE FLORIDA STRAITS OVERNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED ON THE WESTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
436 WHUS72 KKEY 080912 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 AM EST TUE DEC 8 2015 GMZ033-034-055-075-081600- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 412 AM EST TUE DEC 8 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...MOSTLY NORTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND WESTERN PORTION OF THE FLORIDA STRAITS TODAY. * WAVES/SEAS...SEAS AS HIGH AS 8 FEET ARE EXPECTED ON THE WESTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
143 WHUS72 KKEY 081525 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1025 AM EST TUE DEC 8 2015 GMZ033-034-055-075-082130- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1025 AM EST TUE DEC 8 2015 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS....NORTHEAST WINDS NEAR 20 KNOTS AND GUSTY WILL PREVAIL THIS AFTERNOON ACROSS THE LOWER STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING THE WATERS AROUND DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WAVES/SEAS...SEAS UP TO 8 FEET ARE LIKELY IN THE LOWER STRAITS OF FLORIDA SOUTH OF DRY TORTUGAS...WITH SEAS UP TO 7 FEET EXPECTED IN THE EXTREME SOUTHEASTERN GULF OF MEXICO...NORTH AND WEST OF DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
675 WHUS72 KKEY 081936 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 236 PM EST TUE DEC 8 2015 GMZ033-034-055-075-082045- /O.CAN.KKEY.SC.Y.0044.000000T0000Z-151208T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 236 PM EST TUE DEC 8 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 11:49 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 7, 11:49 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1149 AM EST MON DEC 7 2015 .DISCUSSION... ANOTHER CLOUDY AND RAINY DAY IS UNDERWAY ACROSS THE FLORIDA KEYS. SINCE DAYBREAK...MOST OF THE RAIN HAS BEEN IN THE UPPER FLORIDA KEYS. HOWEVER...A LOOK AT DOPPLER RADAR AND SATELLITE IMAGERY REVEALS WIDESPREAD LIGHT RAIN...NUMEROUS EMBEDDED HEAVIER SHOWERS...AND ISOLATED THUNDERSTORMS OVER THE SERVICE AREA. THE STALLED FRONTAL SHEAR LINE AND ASSOCIATED CONVERGENCE ZONE HAS BEEN AUGMENTED BY PRESENCE OF A MID-LEVEL CYCLONIC VORTICITY MAXIMUM THIS MORNING...AIDED AND ABETTED BY FAVORABLE OUTFLOW ALOFT ASSOCIATED WITH THE SUBTROPICAL JET. CURRENTLY...AIR TEMPERATURES IN MOST KEYS ISLAND COMMUNITIES REMAIN IN THE MID 70S...WITH DEWPOINT TEMPERATURES GENERALLY IN THE LOWER OR MID 70S. SURFACE BREEZES HAVE SLACKENED DURING THE LAST 12 HOURS...DUE TO A WEAKENING ANTICYCLONE WELL NORTH AND NORTHEAST OF THE FLORIDA KEYS. IT LOOKS LIKE THE CLOUDY AND RAINY PATTERN IS LIKELY TO PERSIST FOR AT LEAST THE NEXT FEW DAYS...WITH PERIOD ENHANCEMENT OF LARGE-SCALE FORCING FOR ASCENT. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION OVER PORTIONS OF THE LOWER STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. A STALLED FRONT WILL PERSIST NEAR THE FLORIDA KEYS FOR THE NEXT FEW DAYS. && .AVIATION... A WETTER THAN NORMAL PATTERN FOR THE ISLAND TERMINALS WILL CONTINUE...FEATURING PERIODS OF -RA...+SHRA...AND A FEW VCTS. OCCASIONAL IFR CIG/VIS (BASES 012...VIS AS LOW AS 1 SM) HAVE BEEN THE NORM AND APPEAR LIKELY THROUGH THE TAF FORECAST PERIOD. WE HAVE INTRODUCED A PERSISTENT OVERNIGHT PERIOD OF STRATUS BASED AT 010 DUE TO THE LIKELIHOOD OF NORTHEAST WINDS TRAVERSING THE COOLER SHELF WATERS NORTH OF THE ISLAND CHAIN. && .CLIMATE... DECEMBER 7TH...ON THIS DATE IN KEY WEST CLIMATE HISTORY...IN 1937...THE DAILY RECORD LOW TEMPERATURE OF 50F WAS RECORDED. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....CLR DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 7, 5:37 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 537 AM EST MON DEC 7 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-081100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 537 AM EST MON DEC 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE WESTERN FLORIDA STRAITS FROM HALF MOON SHOAL TO 20 NM WEST OF DRY TORTUGAS LIGHT OUT 60 NM...AS WELL AS THE GULF WATERS IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AROUND REBECCA SHOAL CHANNEL AND DRY TORTUGAS LIGHT...FOR SURFACE WINDS NEAR 20 KNOTS. ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS AND ALL SURROUNDING WATERS TODAY ACROSS THE ENTIRE KEYS MARINE SERVICE AREA. THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO WATER LIGHTNING STRIKES. A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT FOR THE WESTERN FLORIDA STRAITS FROM HALF MOON SHOAL TO 20 NM WEST OF DRY TORTUGAS LIGHT OUT 60 NM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.